Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 364, NWS Jackson, MS

August 5, 2016Attala County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 5, 2016, 5:39 PM CDT for Attala County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2016, 5:39 PM CDT (22:39 UTC)
Expired
Aug 5, 2016, 6:12 PM CDT
In force
33 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Attala County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 91 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.7 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2016-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 535 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2016-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
535 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
1280 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

720 
WUUS54 KJAN 052239
SVRJAN
MSC007-052345-
/O.NEW.KJAN.SV.W.0364.160805T2239Z-160805T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
539 PM CDT FRI AUG 5 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ATTALA COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 645 PM CDT

* AT 539 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
  HESTERVILLE... OR 8 MILES NORTHWEST OF KOSCIUSKO...MOVING SOUTH AT
  15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  KOSCIUSKO AND MCADAMS AROUND 615 PM CDT. 
  SMYRNA AROUND 635 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SALLIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3312 8979 3312 8947 3294 8942 3293 8974
TIME...MOT...LOC 2239Z 345DEG 13KT 3316 8966 

HAIL...1.00IN
WIND...60MPH
 
$$

LAMB
1 follow-up statement
900 
WWUS54 KJAN 052312
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
612 PM CDT FRI AUG 5 2016

MSC007-052322-
/O.CAN.KJAN.SV.W.0364.000000T0000Z-160805T2345Z/
ATTALA MS-
612 PM CDT FRI AUG 5 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ATTALA COUNTY IS
CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3312 8979 3312 8947 3294 8942 3293 8974
TIME...MOT...LOC 2309Z 345DEG 13KT 3304 8962 

$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 4:40 PM CDT, 59 minutes earlier.

Area forecast discussion, Aug 5, 4:40 PM CDT, 59 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
440 PM CDT FRI AUG 5 2016

.DISCUSSION...

For the remainder of the afternoon, pulse type storms will continue
in the very unstable and weakly sheared environment with some storm
organization possible along outflow boundaries. A few strong to
severe storms will continue to be possible given high PWs and 3000+
CAPE. The abundance of convection is helping to bring some relief to
the excessive heat for much of the forecast area.

For tonight through Saturday, convection is expected to diminish
early this evening with mostly quiet conditions overnight. More
dangerous heat is expected Saturday given continued presence of the
anomalously hot low level thermal ridge (H850 T up to +22 C) over
the ArkLaMiss. But earlier convective development is expected to
mitigate the concern for more extreme levels of heat like we've seen
in the past couple of days. While a one to two hour window of HI
values near 110 are possible, a longer duration meeting excessive
heat warning criteria is not expected. So will allow the warning in
the Delta region to to expire as previously planned this evening and
maintain a heat advisory for Saturday. Otherwise, diurnal convective
coverage should be on the high side with the threat for severe
storms too limited to mention in the HWO at this point. /EC/

&&

LONG TERM...Sunday through Thursday night, The global models
continue to suggest that a weak frontal boundary will drop down into
the area on Sunday, along with PWATS climbing to 2.3-2.5 inches
across most of the area. Due to these factors, expect increased
thunderstorm activity across the area and slightly cooler high temps
in the low/mid 90s. Due to the very humid air over the area on
Sunday, heat indices will continue to climb above 105 for much of the
area once again.

On Monday the global models develop A Hybrid cut-off a low over the
southeast and also have varying solutions for the movement of this
low. The ECMWF is the strongest with this feature and slowly drifts
the low west over Alabama and keeps it almost stationary through
Thursday. The GFS is not as strong and drifts the low further west
over the area. The movement of this feature will dictate our weather
Monday through Thursday. Either way the models suggest plenty of
moisture with PWATS above 2.0 inches through the end of the period,
with scattered showers and thunderstorms each day in the extended.
With the increased moisture, clouds and diurnal thunderstorm
activity, expect slightly cooler temperatures for most of next week
with highs generally low/mid 90s./15/

&&

.AVIATION...

Scattered TSRA development was noted north of I-20 at 19Z but this
activity will spread south through the afternoon and early evening.
Brief gusty winds and IFR conds can be expected in VCTY of the TSRA
but VFR conds are expected tonight after the convection dies down. A
brief period 10-12z Sat of MVFR vsby restrictions are psbl before
isolated to scattered aftn tsra activity redevelops. /22/

.PRELIMINARY POINT TEMPS/POPS...
Jackson       76  97  75  94 /  41  33  31  61
Meridian      77  99  76  95 /  44  31  26  59
Vicksburg     77  97  76  94 /  46  28  27  55
Hattiesburg   76  94  76  93 /  35  50  24  61
Natchez       76  93  75  92 /  53  38  20  59
Greenville    77  97  77  93 /  48  28  37  48
Greenwood     75  96  75  93 /  36  36  38  47

&&

.JAN Watches/Warnings/Advisories...
MS...Heat Advisory until 7 PM CDT Saturday for MSZ026>033-036>039-
     042>046-048>066-072>074.

     Excessive Heat Warning until 8 PM CDT this evening for MSZ018-
     019-025-034-035-040-041-047.

     Heat Advisory from 8 PM this evening to 7 PM CDT Saturday for
     MSZ018-019-025-034-035-040-041-047.

LA...Excessive Heat Warning until 8 PM CDT this evening for
     LAZ007>009-015-016-023>026.

     Heat Advisory from 8 PM this evening to 7 PM CDT Saturday for
     LAZ007>009-015-016-023>026.

AR...Excessive Heat Warning until 8 PM CDT this evening for ARZ074-
     075.

     Heat Advisory from 8 PM this evening to 7 PM CDT Saturday for
     ARZ074-075.

&&

/EC/15/22/
Hazardous weather outlook, Aug 5, 2:49 PM CDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
249 PM CDT FRI AUG 5 2016

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040-
041-047-062000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-WARREN-
249 PM CDT FRI AUG 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

EXCESSIVE HEAT
THREAT...SIGNIFICANT
TIMING...THIS AFTERNOON AND AGAIN SATURDAY

THE COMBINATION OF HEAT AND HUMIDITY WILL RESULT IN HEAT INDICES
PEAKING BETWEEN 110 AND 115 DEGREES THIS AFTERNOON THROUGH 8 PM. AN
EXCESSIVE HEAT WARNING IS IN EFFECT FOR THESE LOCATIONS UNTIL 8 PM.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

ELEVATED HEAT ISSUES WILL PERSIST ACROSS MUCH OF THE ARKLAMISS DELTA
THROUGH SUNDAY ALTHOUGH THE OVERALL LEVEL OF HEAT STRESS MAY TEND TO
VERY GRADUALLY IMPROVE. PEAK HEAT INDEX VALUES UP TO 110 DEGREES WILL
BE POSSIBLE THROUGH SUNDAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

MSZ026>033-036>039-042>046-048>066-072>074-062000-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-
KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
249 PM CDT FRI AUG 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL
MISSISSIPPI...NORTHEAST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...
SOUTHEAST MISSISSIPPI...AND SOUTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...THIS AFTERNOON AND AGAIN SATURDAY

THE COMBINATION OF HEAT AND HUMIDITY WILL RESULT IN HEAT INDICES
PEAKING BETWEEN 105 AND 110 DEGREES AT TIMES THIS AFTERNOON THROUGH 8
PM THIS EVENING. A HEAT ADVISORY IS IN EFFECT FOR THESE LOCATIONS
UNTIL 7 PM SATURDAY EVENING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

ELEVATED HEAT ISSUES WILL PERSIST ACROSS MUCH OF THE ARKLAMISS DELTA
THROUGH SUNDAY ALTHOUGH THE OVERALL LEVEL OF HEAT STRESS MAY TEND TO
VERY GRADUALLY IMPROVE. PEAK HEAT INDEX VALUES UP TO 110 DEGREES WILL
BE POSSIBLE THROUGH SUNDAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

21

&&

...HAZARD LEGEND...

*EXCESSIVE HEAT*
EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR
 MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107
 DEGREES.
SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES
 AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES.
ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR
 TEMPERATURES GREATER THAN 103 DEGREES.
LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR
 TEMPERATURES 100 TO 103 DEGREES.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Aug 5, 5:03 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
503 PM CDT FRI AUG 5 2016

MSZ037-052230-
ATTALA MS-
503 PM CDT FRI AUG 5 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ATTALA COUNTY UNTIL
530 PM CDT...

AT 503 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR KOSCIUSKO...MOVING SOUTH AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  KOSCIUSKO AROUND 530 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ETHEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3320 8965 3323 8944 3301 8936 3303 8968
TIME...MOT...LOC 2203Z 350DEG 13KT 3315 8953

CME
Special weather statement, Aug 5, 5:03 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
503 PM CDT FRI AUG 5 2016

MSZ038-052230-
WINSTON MS-
503 PM CDT FRI AUG 5 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WINSTON COUNTY UNTIL 530
PM CDT...

AT 503 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR LOUISVILLE...MOVING SOUTH AT 15 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL WINSTON
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3302 8927 3311 8923 3311 8922 3314 8922
      3318 8920 3321 8902 3304 8892
TIME...MOT...LOC 2203Z 350DEG 13KT 3312 8912

CME
Special weather statement, Aug 5, 5:07 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
507 PM CDT FRI AUG 5 2016

LAZ015-023-052230-
RICHLAND LA-FRANKLIN LA-
507 PM CDT FRI AUG 5 2016

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL FRANKLIN AND
SOUTHWESTERN RICHLAND PARISHES UNTIL 530 PM CDT...

AT 507 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR LIDDIEVILLE...OR 8 MILES SOUTHWEST OF MANGHAM...MOVING SOUTHWEST
AT 5 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LIDDIEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3221 9199 3223 9201 3225 9199 3225 9200
      3227 9199 3232 9184 3218 9175 3203 9190
      3207 9193 3209 9187 3212 9187 3213 9188
      3212 9188 3214 9190 3216 9189 3218 9194
      3217 9198 3220 9197 3219 9201
TIME...MOT...LOC 2207Z 057DEG 5KT 3221 9186

CME
Special weather statement, Aug 5, 5:11 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
511 PM CDT FRI AUG 5 2016

MSZ027-036-052245-
CARROLL MS-HOLMES MS-
511 PM CDT FRI AUG 5 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CARROLL AND EAST
CENTRAL HOLMES COUNTIES THROUGH 545 PM CDT...

AT 511 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER VAIDEN...OR 10 MILES SOUTH OF WINONA...MOVING SOUTH AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
VAIDEN AND WEST.

LAT...LON 3340 8969 3329 8967 3328 8970 3326 8971
      3326 8972 3320 8976 3319 8978 3318 8978
      3317 8992 3342 8988
TIME...MOT...LOC 2211Z 349DEG 21KT 3334 8980

LAMB
Special weather statement, Aug 5, 5:31 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
531 PM CDT FRI AUG 5 2016

MSZ054-052300-
COPIAH MS-
531 PM CDT FRI AUG 5 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN COPIAH COUNTY UNTIL
600 PM CDT...

AT 531 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR WESSON...OR 9 MILES NORTH OF BROOKHAVEN...MOVING SOUTHWEST AT 5
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HAZLEHURST...GLANCY...MARTINSVILLE AND BEAUREGARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3188 9061 3193 9034 3171 9027 3171 9057
TIME...MOT...LOC 2231Z 031DEG 5KT 3173 9045

CME
Local storm report, Aug 5, 5:33 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
533 PM CDT FRI AUG 05 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     TSTM WND DMG     4 SSE GRENADA           33.72N 89.79W
08/05/2016                   GRENADA            MS   UTILITY COMPANY

            A UTILITY WIRE WAS DOWNED OFF PERRY RD

&&

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 1:33 PM CDTSpecial Weather StatementJANKemper27 min
Aug 5, 1:56 PM CDTSpecial Weather StatementJANHumphreys64 min
Aug 5, 2:10 PM CDTSpecial Weather StatementJANSmith20 min
Aug 5, 2:30 PM CDTSpecial Weather StatementJANSharkey30 min
Aug 5, 3:16 PM CDTSpecial Weather StatementJANWarren14 min
Aug 5, 3:24 PM CDTSpecial Weather StatementJANNeshoba36 min
Aug 5, 3:28 PM CDTSpecial Weather StatementJANGrenada17 min
Aug 5, 3:29 PM CDTSpecial Weather StatementJANWebster46 min
Aug 5, 3:51 PM CDTSpecial Weather StatementJANMadison24 min
Aug 5, 3:54 PM CDTSpecial Weather StatementJANGrenada21 min
Aug 5, 3:59 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery32 min
Aug 5, 4:05 PM CDTSevere Thunderstorm WarningJANMadison40 min
Aug 5, 4:13 PM CDTSpecial Weather StatementJANScott32 min
Aug 5, 4:20 PM CDTSpecial Weather StatementJANChoctaw25 min
Aug 5, 4:28 PM CDTSpecial Weather StatementJANRankin32 min
Aug 5, 4:42 PM CDTSpecial Weather StatementJANSimpson18 min
Aug 5, 4:54 PM CDTSpecial Weather StatementJANJasper21 min
Aug 5, 5:00 PM CDTSpecial Weather StatementJANCopiah30 min
Aug 5, 5:03 PM CDTSpecial Weather StatementJANAttala27 min
Aug 5, 5:11 PM CDTSpecial Weather StatementJANCarroll34 min
Aug 5, 5:14 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Holmes46 min
Aug 5, 5:31 PM CDTSpecial Weather StatementJANCopiah29 min
Aug 5, 5:47 PM CDTSpecial Weather StatementJANSimpson28 min
Aug 5, 5:59 PM CDTSpecial Weather StatementJANLincoln31 min
Aug 5, 6:33 PM CDTSpecial Weather StatementJANFranklin27 min
Aug 5, 6:34 PM CDTSpecial Weather StatementJANLawrence26 min
Aug 5, 6:46 PM CDTSpecial Weather StatementJANForrest29 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.